MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no product investigation was performed.H6) the device was discarded; therefore, the cause of the glidelight becoming stuck could not be established.Per ifu, perforation is listed as a potential adverse event with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non-function.A right atrial (ra) lead was present within the patient but was not targeted for extraction.A cook medical liberator locking stylet was inserted into the lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath, advancement was made to the proximal coil of the lead, and stalled.However, when attempting to retract the device, it became stuck and with traction applied to the glidelight, the patient¿s blood pressure dropped and a pericardial effusion was noted.Utilizing a snare, attempts to remove the glidelight were unsuccessful, and the pericardial effusion was growing.Rescue efforts began, including sternotomy, and an rv perforation was discovered and repaired.The glidelight was removed, and the rv lead was extracted using a cook medical byrd dilator sheath post-sternotomy.The patient survived the procedure.This report captures the 12f glidelight in use in the area when the entrapment and perforation occurred, requiring intervention.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24735858
Report Number3007284006-2026-00109
Device Sequence Number9242103
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)270729(10)0303536478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500-301
Device Catalogue Number500-301
Device Lot Number0303536478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL BYRD DILATOR SHEATH.; COOK MEDICAL LIBERATOR LOCKING STYLET.; RF45D RA PACING LEAD (MANUFACTURER UNK).; RF46D RV PACING LEAD (MANUFACTURER UNK).; SNARE (MANUFACTURER UNK).; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age85 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian